Flash Flood, Atlantic
- When
- August 11, 6:50 AM EST to 9:00 AM EST
- Where
- Atlantic County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
A series of thunderstorms with torrential downpours caused stream and poor drainage flooding in eastern Atlantic County hitting Absecon, Estell Manor, Egg Harbor, Galloway, Northfield and Pleasantville the hardest. Doppler Radar storm total estimates reached between 5 and 6 inches in Galloway Township and Pleasantville City.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A series of thunderstorms with torrential downpours caused stream and poor drainage flooding in eastern Atlantic County hitting Absecon, Estell Manor, Egg Harbor, Galloway, Northfield and Pleasantville the hardest. Doppler Radar storm total estimates reached between 5 and 6 inches in Galloway Township and Pleasantville City. Both the Black Horse Pike (U.S. Routes 40 and 322) and Tilton Road (County Route 563) were closed during the height of the flooding. Storm totals included 4.48 inches in Absecon and 3.50 inches in Northfield. No serious injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 11, 3:08 AM EST, 3 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 AM EDT SAT AUG 11 2001 THE HEAT BUSTER MOVD THRU THE AREA ABT AS FCSTD. TRW BROKE BACK OF HEAT WAVE FRI AFTN MOST AREAS. CD FNT A BIT SLUGGISH THIS MRNG...APPEARING TO BE JUST WORKED ITS WAY INTO THE POCONOS...AS EVIDENCED BY LWR DWPTS. FURTHER S DEWPTS STILL IN L-M 70S. FNT WL SLOWLY SAG S BUT PROB NOT MAKE IF MUCH FURTHER S...HANGING UP SOMEWHERE FRM NRN OR NE NJ BACK TO NR OR JUST S OF LEHI VLY AND OR ARND MID TO LWR SUS VLY. PLNTY OF MSTR TO LURK ARND AND XPCT BOUTS OF RW AND TRW ACRS FA THIS WEEKEND. TIMING WL BE DIFFICULT...AS IT WL DEPEND ON IMPULSES THAT WL RIDE UP ALNG THE FNT. WL MAKE CURNT FCST ON CHC PRECIP SIDE TDA...BECMG LIKELY TNGT WITH LIKELY INTO SUN. INDICATIONS ARE THAT FNT WL SLOWLY SAG S SUN NGT AND MON...FINALLY CLRNG XTRM SE PTNS OF FCST AREA LATER MON NGT OR ERLY TUE. AS FOR RELIEF...S OF FNT...TEMPS WL NOT MAKE IT INTO THE 90S AS THIS PAST WEEK BUT WL STAY IN THE 80S...HOWEVER HUMIDITIES WL BE QUITE HI AND MAKE IT FEEL VERY CLOSE. N OF FNT...SLITELY LWR DEWPTS MAY MAKE IT FEEL A BIT MORE COMFORTABLE...WHENEVER IT WONT BE RAINING. FCSTID = 14 MPO 79 67 79 63 / 30 60 40 30 ABE 80 68 82 66 / 40 60 40 30 RDG 80 68 82 66 / 40 60 40 30 PHL 82 71 84 71 / 40 60 60 50 12N 79 67 79 63 / 30 60 40 30 SMQ 80 70 82 67 / 40 60 60 50 TTN 83 71 83 71 / 40 60 60 50 MIV 83 72 83 72 / 40 60 60 50 ACY 82 72 82 71 / 40 60 60 50 ILG 82 71 84 71 / 40 60 60 50 DOV 83 72 83 72 / 40 60 60 50 GED 83 72 83 72 / 40 60 60 50 ESN 83 72 83 72 / 40 60 60 50 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. JWH
NJZ019>026-111400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 AM EDT SAT AUG 11 2001 ...POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHEASTERN NEW JERSEY... SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A STALLED FRONTAL BOUNDARY WILL CONTINUE TO MOVE NORTHEAST ACROSS PORTIONS OF CUMBERLAND...CAPE MAY...ATLANTIC...SOUTHERN OCEAN...AND SOUTHEASTERN BURLINGTON COUNTY THROUGH THE MORNING HOURS. RAINFALL TOTALS IN PORTIONS OF ATLANTIC COUNTY HAVE ALREADY EXCEEDED 3 INCHES...MAINLY NORTHWEST OF SOMERS POINT...LINWOOD...AND PLEASANTVILLE. ADDITIONAL RAINFALL MAY RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS FLOODING IN AREAS OF POOR DRAINAGE. TUNE TO NOAA WEATHER OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST INFORMATION. ADDITIONAL WEATHER INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.NWS.NOAA.GOV/ER/PHI (IN LOWER CASE). JAQ
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268668.